Alert archive / Puerto Rico / Flash Flood Warnings in 2009

Flash Flood Warning 44, NWS JSJ

September 17, 2009

NWS JSJ issued this flash flood warning at Sep 17, 2009, 3:52 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2009, 3:52 PM CDT (20:52 UTC)
Expired
Sep 17, 2009, 9:45 PM CDT
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 112 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 172052
FFWSJU
PRC003-005-099-131-180245-
/O.NEW.TJSJ.FF.W.0044.090917T2052Z-090918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
452 PM AST THU SEP 17 2009

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     MOCA
     SAN SEBASTIAN
     AGUADILLA
     AGUADA

* UNTIL 1045 PM AST

* AT 443 PM AST...AN EMERGENCY MANAGER IN SAN SEBASTIAN REPORTED THE 
CULEBRINAS RIVER OUT OT ITS BANKS IN THE WESTERN PORTION OF THE 
COUNTY WITH ONLY RURAL ROADS BEING AFFECTED AT THIS TIME. 

AT 4:33 PM AST...A USGS GAGE ON THE CULEBRINAS RIVER AT MOCA 
INDICATED THE RIVER AT 21.47 FEET AND RISING. LATEST PROJECTIONS 
BRINGS THE RIVER TO AROUND 26 FEET OR TWO FEET ABOVE FLOOD STAGE. 


DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1841 6717 1839 6713 1837 6710 1837 6707
      1835 6704 1835 6700 1834 6702 1836 6711
      1838 6715 1839 6719

$$

ROSA 

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
3 follow-up statements
000 
WGCA72 TJSJ 172220
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
620 PM AST THU SEP 17 2009

PRC003-005-099-131-180245-
/O.CON.TJSJ.FF.W.0044.000000T0000Z-090918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-AGUADA PR-
620 PM AST THU SEP 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM AST FOR
AGUADA...AGUADILLA...SAN SEBASTIAN AND MOCA MUNICIPALITIES...

AT 605 PM AST...THE USGS SENSOR INDICATED THE RIVER HAD RISEN ABOVE 
FLOOD STAGE. THE RIVER IS EXPECTED TO CREST AROUND 28.3 FEET IN 
AROUND TWO TO THREE HOURS. AT 28.0 FEET...ROUTE 110 BECOMES 
IMPASSABLE IN BARRIO CRUZ SECTOR IN LOS COCOS MOCA. ADDITIONAL 
FLOODING PROBLEMS ARE LIKELY DOWNSTREAM IN AGUADA.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

&&

LAT...LON 1841 6717 1839 6713 1837 6710 1837 6707
      1835 6704 1835 6700 1834 6702 1836 6711
      1838 6715 1839 6719

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
000 
WGCA72 TJSJ 172230 CCA
FFSSJU

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
620 PM AST THU SEP 17 2009

PRC003-005-099-131-180245-
/O.COR.TJSJ.FF.W.0044.000000T0000Z-090918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-AGUADA PR-
620 PM AST THU SEP 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM AST FOR
AGUADA...AGUADILLA...SAN SEBASTIAN AND MOCA MUNICIPALITIES...

AT 616 PM AST...THE USGS SENSOR INDICATED THE RIVER WAS 25.9 FEET 
AND RISING. FLOOD STAGE IS 25 FEET. THE RIVER IS EXPECTED TO CREST 
AROUND 28.3 FEET IN AROUND TWO TO THREE HOURS. 

AT 24.0 FEET...ROUTE 111 FROM AGUADILLA TO MOCA BECOMES 
FLOODED...ESPECIALLY IN THE INTERSECTION OF ROUTE 111 AND ROUTE 125.

AT 26.0 FEET...A SECTOR CALLED EL SALTO DE TAQULO BECOMES FLOODED.

AT 28.0 FEET...ROUTE 110 BECOMES IMPASSABLE IN BARRIO CRUZ SECTOR IN 
LOS COCOS MOCA. ADDITIONAL FLOODING PROBLEMS ARE LIKELY DOWNSTREAM 
IN AGUADA.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

&&

LAT...LON 1841 6717 1839 6713 1837 6710 1837 6707
      1835 6704 1835 6700 1834 6702 1836 6711
      1838 6715 1839 6719

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
000 
WGCA72 TJSJ 180128
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
928 PM AST THU SEP 17 2009

180121-
/O.CAN.TJSJ.FF.W.0044.000000T0000Z-090918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

928 PM AST THU SEP 17 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR...

FOR THE RIO CULEBRINAS IN SAN SEBASTIAN. WATERS HAVE RECEDED IN SAN 
SEBASTIAN. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 1841 6717 1839 6713 1837 6710 1837 6707
      1836 6705 1836 6706 1834 6705 1836 6711
      1838 6715 1839 6719

$$

PRC003-005-099-180245-
/O.CON.TJSJ.FF.W.0044.000000T0000Z-090918T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-AGUADILLA PR-AGUADA PR-
928 PM AST THU SEP 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM AST FOR
AGUADA...AGUADILLA AND MOCA MUNICIPALITIES...

...MODERATE FLOODING IS OCCURRING AT MOCA AND AT MARGARITA DAM IN 
COLOSO...

AT 9:16 PM AST...THE USGS SENSOR AT MOCA INDICATED THE RIVER WAS AT 
28.52 FEET WITH INDICATIONS THAT THE RIVER WAS LEVELING OFF OR HAD 
CRESTED. FLOOD STAGE IS 24.0 FEET. 

AT 9:00 PM AST...ANOTHER SENSOR AT MARGARITA DAM IN COLOSO INDICATED 
THE RIVER WAS AT 15.0 FEET AND RISING RAPIDLY. MODERATE FLOODING 
WILL CONTINUE TO OCCUR INTO THE OVERNIGHT HOURS. 

FLOODING HAS BEEN REPORTED IN SECTOR LOS COCOS. 

AT 28.0 FEET...ROUTE 110 BECOMES IMPASSABLE IN BARRIO CRUZ SECTOR 
LOS COCOS. 

ALSO...ROUTES 115 AND 418 WILL FLOOD AND ROUTE 418 NORTH OF MADRE 
VIEJA BRIDGE WILL ALSO FLOOD.

PEOPLE LIVING ALONG THE CULEBRINAS RIVER ARE URGED TO MOVE UP TO 
HIGHER GROUND TO PROTECT THEIR LIVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1841 6717 1839 6713 1837 6710 1837 6707
      1836 6705 1836 6706 1834 6705 1836 6711
      1838 6715 1839 6719

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 2:30 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 17, 2:30 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST THU SEP 17 2009

.SYNOPSIS...MID TO UPPER LEVEL LOW THAT AFFECTED THE LOCAL AREA
YESTERDAY HAS QUICKLY MOVED AWAY FROM THE DISCUSSION AREA WITHIN THE
PAST 24 HOURS. THIS FEATURE IS EXPECTED TO CONTINUE MOVING AWAY
FROM CWA WHILE IT TRACKS WEST SOUTHWEST INTO THE CENTRAL CARIBBEAN
WATERS FOR THE NEXT FEW DAYS. ANOTHER UPPER LOW LOCATED EARLY THIS
AFTERNOON NEAR 20N 54W IS PROJECTED TO PUSH WESTWARD THROUGH AT
LEAST THE UPCOMING WEEKEND. SUBSIDENCE IN FROM OF THIS LOW WILL
DRY THINGS OUT ACROSS THE LOCAL AREA...NOT PERMITTING WIDESPREAD
CONVECTION OVER THE LOCAL ISLANDS FOR THE NEXT COUPLE OF DAYS.

SURFACE HIGH PRESSURE EXTENDING FROM THE NORTH CENTRAL
ATLANTIC SOUTHWEST TO THE NORTHEAST CARIBBEAN...WILL MAINTAIN A
GENTLE TO MODERATE TRADE WIND FLOW ACROSS THE AREA FOR THE NEXT
SEVERAL DAYS.

DISCUSSION...LOW LEVEL MOISTURE HAS DIMINISHED ACROSS THE LOCAL AREA AS
SUGGESTED BY 12Z TJSJ SOUNDING...WHICH CAME OUT WITH 1.85 PW VALUE
VS 2.09 FROM 00Z LAST NIGHT. ALSO...THE SAN JUAN ASOS GPS-MET
INTEGRATED PRECIPITABLE WATER VAPOR ESTIMATED VALUES HAVE CAME
DOWN FROM OVER 2 INCHES TO 1.78 INCHES SINCE LAST NIGHT THROUGH
NOW. HOWEVER...MODERATE TO LOCALLY HEAVY SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS THE CENTRAL INTERIOR AND PARTS OF WESTERN
PUERTO RICO...INDUCING MUDSLIDES AND MINOR ROADWAYS FLOODING
MAINLY OVER UTUADO AND VICINITY...DUE TO THE COMBINATION OF LOCAL EFFECTS
AND DIURNAL HEATING.

THIS ACTIVITY MAY LAST FOR THE NEXT COUPLE OF HOURS...BEFORE
SHOWERS AND THUNDERSTORMS DIMINISH OR MOVE AWAY FROM LAND AREAS.
IT SHOULD BE A PLEASANT EVENING THROUGH FRIDAY MORNING ACROSS THE
LOCAL ISLANDS WITH MAINLY ISOLATED SHOWERS AFFECTING THE SOUTH AND
SOUTHEASTERN COASTS OF THE ISLANDS.

FOR THE UPCOMING WEEKEND...FAIR WEATHER CONDITIONS ARE EXPECTED
FOR MUCH OF THE AREA WITH TYPICAL SUMMER SHOWER ACTIVITY EXPECTED
FOR THE WESTERN INTERIOR SECTION OF PUERTO RICO.
AN INCREASE OF LOW LEVEL MOISTURE AND SHOWERS IS ANTICIPATED FOR
SUNDAY AND MONDAY OF NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS ALL LOCAL TAF SITES
THROUGH AT LEAST LATE TONIGHT. ALTHOUGH...PASSING SHOWERS AND FEW
THUNDERSTORMS COULD AFFECT THE AREA OF PONCE...MAYAGUEZ AND
AGUADILLA LATE THIS AFTERNOON THROUGH SUNSET (BRIEFLY MVFR FROM
20Z TO 22Z FOR TJPS...TJMZ AND TJBQ).

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  88  76  89 /  20  20  20  30
STT  78  89  78  88 /  30  30  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

64/17
Hazardous weather outlook, Sep 17, 3:36 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
436 AM AST THU SEP 17 2009

AMZ710>745-PRZ001>013-181000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
436 AM AST THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-181000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
436 AM AST THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SR

In the hours before

Special weather statement, Sep 17, 2:11 PM CDT, 1 hour 41 minutes before
PRC011-023-067-093-097-125-172015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
311 PM AST THU SEP 17 2009

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 415 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     HORMIGUEROS...MARICAO...SAN GERMAN...CABO ROJO...MAYAGUEZ AND
     ANASCO

AT 306 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY SHOWERS WITH THUNDERSTORMS ACROSS THESE
MUNICIPALITIES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
THESE SHOWERS WILL BE CAPABLE OF PRODUCING UP TO AN INCH AN HOUR
CAUSING PONDING OF WATER ON ROADS. MOTORISTS ARE ADVISED TO SLOW
DOWN AND USE EXTRA CAUTION AROUND ROADWAYS. MUDSLIDES ARE ALSO
POSSIBLE IN STEEP TERRAINS.

ALSO...MUDSLIDES ARE POSSIBLE IN STEEP TERRAIN.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

CASTRO
Special weather statement, Sep 17, 2:31 PM CDT, 1 hour 21 minutes before
PRC011-023-067-093-097-125-172015-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
311 PM AST JUEVES 17 DE SEPTIEMBRE DE 2009

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL EN EFECTO HASTA LAS 4:15 PM AST PARA LAS
PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN PUERTO RICO
         HORMIGUEROS...MARICAO...SAN GERMAN...CABO ROJO...MAYAGUEZ Y
         ANASCO

A LAS 306 PM AST EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO GRUPOS DE AGUACEROS FUERTES CON TRONADAS A
TRAVES DE ESTOS MUNICIPIOS.

LLUVIAS FUERTES PUEDEN CAUSAR INUNDACIONES EN AREAS BAJAS Y
DE POBRE DRENAJE COMO EN ZANJAS. EVITE ESTAS AREAS Y NO CRUCE
CARRETERAS INUNDADAS. LOS NIVELES DE AGUA DE RIACHUELOS Y RIOS
TAMBIEN PUEDEN SUBIR...POR LO TANTO BUSQUE AREAS ELEVADAS SI SE
ENCUENTRA BAJO AMENAZA DE INUNDACION. ESTOS AGUACEROS SERAN CAPACES
DE PRODUCIR HASTA UNA PULGADA POR HORA CAUSANDO ESTANCAMIENTO DE
AGUA EN LAS CARRETERAS. SE LES ACONSEJA A LOS MOTORISTAS A REDUCIR
LA VELOCIDAD Y USAR PRECAUCION ADICIONAL EN LAS CARRETERAS.
DESLIZAMIENTOS DE TIERRA SON POSIBLES EN AREAS DE TERRENO EMPINADO.

RELAMPAGOS INTENSOS ESTAN REPORTADOS CON ESTA TORMENTA. SI SE
ENCUENTRA AL AIRE LIBRE...QUEDESE AFUERA DE OBJETOS ALTOS AISLADOS
COMO LOS ARBOLES. BUSQUE REFUGIO SI ES POSIBLE. CUANDO ESTE BAJO
TECHO...MANTENGASE ALEJADO DE LAS VENTANAS Y PUERTAS Y EVITE USAR EL
TELEFONO A MENOS QUE SEA UNA EMERGENCIA. TRATE DE DESCONECTAR LOS
DISPOSITIVOS ELECTRICOS ANTES DE QUE LA TORMENTA SE ACERQUE.

CASTRO/SANCHEZ

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 1:05 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 17, 1:39 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 17, 2:39 PM CDTAreal Flood AdvisoryJSJ3 hr
Sep 17, 4:53 PM CDTAreal Flood AdvisoryJSJ112 min

Nearby

Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.